Nebraska, 2010

Flash Flood and Flooding in Nebraska, July 6 to 7, 2010

July 6 to 7, 2010 · NWS LBF · 11 events in 4 counties and zones

An upper level disturbance moved southeast across the Nebraska Panhandle during the early afternoon. Thunderstorm rapidly developed along a semi stationary front that quickly intensified to produce large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

An upper level disturbance moved southeast across the Nebraska Panhandle during the early afternoon. Thunderstorm rapidly developed along a semi stationary front that quickly intensified to produce large hail and damaging winds. The slow movement of the storms created heavy rainfall with flash flooding on Lodgepole Creek in Deuel County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 6, 3:00 PM CST, 40 minutes earlier.

Area forecast discussion, Jul 6, 3:00 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 PM CDT TUE JUL 6 2010

.DISCUSSION...
SFC FRONTAL BOUNDARY HAS BECOME DEFINED ON VSBL SAT FROM NEAR
KILGORE IN NCTRL NEBR THROUGH BINGHAM IN FAR SERN SHERIDAN COUNTY
AND LISCO IN WRN GARDEN COUNTY. THE STRONGER SHEAR WILL FOCUS NEAR
AND BEHIND THE FRONT WHERE MOISTURE SHOULD POOL AND LEAD TO MODERATE
INSTABILITY AND A THREAT OF SEVERE WX IN THE FORM OF LARGER HAIL AND
GUSTY WINDS. ADDITIONAL CONCERN FOR HEAVY RAINFALL DETAILED IN
HYDROLOGY DISCUSSION BELOW.

SURFACE FRONT SHOULD BE FORCED JUST SOUTHEAST OF FORECAST AREA BY
18Z WEDNESDAY...ESPECIALLY IF CONVECTION IS STRONG ENOUGH. LIFT OVER
THIS FRONT SHOULD CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO CWA
ON WEDNESDAY WITH. MUCH COOLER AIR TODAY AT 19Z WITH CPR ONLY 52 AND
GCC 54. THIS COOL AIRMASS WILL DROP IN WITH THE SFC HIGH AND TEMPS
TRENDED DOWN TO THE 65 TO 70 RANGE UNDER CLOUDY SKIES.

UPPER TROF WILL SWING THROUGH WEDNESDAY NIGHT AND END THE PCPN
THREAT THROUGH END OF THE WEEK WITH THE NEXT THREAT FOR PCPN TO
BEGIN SATURDAY AFTN ACROSS THE NCTRL. NRN PLAINS UPPER TROUGH TO
EVENTUALLY BRING A COLD FRONT SOUTH SUNDAY NIGHT...WITH THE BEST
CHCS AT THAT TIME. SLIGHT CHC MONDAY AND MONDAY NIGHT WITH A DRY
TUESDAY (DAY 7). HIGHS TO RANGE IN THE MID TO UPPER 80S...POSSIBLY
REACHING THE LOWER 90S WEST BY NEXT TUESDAY.

&&

.HYDROLOGY...
HYDROLOGIC CONCERN WILL INCREASE TONIGHT INTO WEDNESDAY AS SLOW
MOVING COLD FRONT SAGS SOUTHEASTWARD. MOIST ATMOSPHERE INDICATED
WITH GOES DPI SHOWING INCREASING PRECIPITABLE WATER VALUES
INCREASING TO NEAR 1.25 INCHES IN NCTRL NEBR NEAR AND BEHIND SFC
FRONT. FORECAST PWS WILL INCREASE NEAR AND BEHIND THE FRONT INTO
TONIGHT. MODEL FORECASTS INDICATE HEAVY RAIN POTENTIAL TONIGHT WEST
OF VTN THROUGH MULLEN AND GRANT...WHICH MATCHES UP FAIRLY WELL WITH
EXCESSIVE RAINFALL AREA. BASED ON WEEKEND RAINFALL AMOUNTS OF 1 TO 2
INCHES ACROSS SERN PANHANDLE INTO SWRN NEBR...3 HR FFG VALUES ARE AS
LOW AS 1.5 INCHES FOR KEITH AND PERKINS COUNTY. AREAS ADJACENT
INCLUDING LINCOLN...CHASE...HAYES AND AND FRONTIER ARE EVEN
LOWER...ALTHOUGH GREATER HEAVY RAINFALL THREAT IS TO THE NORTHWEST.
WILL ISSUE A FLASH FLOOD WATCH TONIGHT THROUGH 18Z WED FOR
GARDEN...DEUEL...KEITH AND PERKINS COUNTY. STORMS SHOULD DEVELOP
INTO A COMPLEX INVOF FRONT AND MOVE NORTHEAST ALONG THE FRONT FROM
15 TO 20 KTS. THUS...TRAINING ECHOES LIKELY. MINOR TRIBUTARIES MAY
FLOOD AS WELL AREAS OF POOR DRAINAGE.

&&

.AVIATION...
A SLOW MOVING COLD FRONT WILL PROGRESS SOUTHEAST ACROSS THE AREA
TONIGHT...REACHING KVTN THIS EVENING...THEN KLBF OVERNIGHT. EXPECT
VFR CONDITIONS AND SOUTHERLY WIND AHEAD OF THE FRONT. ALONG THE
FRONT A BAND OF THUNDERSTORMS WILL DEVELOP...AND BRING MVFR AND
LOCALLY IFR CONDITIONS. BEHIND THE FRONT...NORTHERLY WINDS CAN BE
EXPECTED ALONG WITH MVFR CIGS AND SCT SHOWERS AND ISOLD THUNDER.
THIS ACTIVITY WILL LINGER INTO THE AFTERNOON ON WEDNESDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM
00Z WEDNESDAY UNTIL 18Z WEDNESDAY FOR NEZ022-056>058.

&&

DISCUSSION...ROBERG
HYDROLOGY...ROBERG
AVIATION...MASEK
Hazardous weather outlook, Jul 6, 2:02 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT TUE JUL 6 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-072015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
302 PM CDT TUE JUL 6 2010 /202 PM MDT TUE JUL 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN
NEBRASKA WEST OF A LINE FROM ONEILL TO BROKEN BOW...TO NORTH
PLATTE...TO IMPERIAL. A COLD FRONT WILL MOVE SOUTHEAST ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA. THE MAIN THREAT WITH
THUNDERSTORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS...AN ISOLATED TORNADO IS POSSIBLE.

HEAVY RAIN IS POSSIBLE WITH THESE THUNDERSTORMS TONIGHT. AREAS OF
THE SOUTHEAST NEBRASKA PANHANDLE AND PORTIONS OF SOUTHWEST
NEBRASKA THAT HAD AN INCH TO TWO INCHES OF RAINFALL SUNDAY NIGHT
MAY BE PRONE TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE POTENTIAL FOR STORMS AND LOCALLY FLASH FLOODING CONTINUES
THROUGH THE DAYTIME HOURS ON WEDNESDAY. THUNDERSTORM RETURN TO
THE FORECAST ON SATURDAY AND SUNDAY AS A LOW PRESSURE SYSTEM
MOVES ONTO THE NORTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jul 6, 11:56 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1256 PM CDT TUE JUL 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 WNW NORTH PLATTE      41.14N 100.79W
07/05/2010  M1.49 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       3 SW CHAMPION           40.43N 101.75W
07/05/2010  M1.36 INCH       CHASE              NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       4 SSE STAPLETON         41.43N 100.48W
07/05/2010  M1.30 INCH       LOGAN              NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       OSHKOSH                 41.41N 102.34W
07/05/2010  M2.60 INCH       GARDEN             NE   MESONET

            REPORT WAS FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT
            AND INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       9 ENE CHAPPELL          41.14N 102.31W
07/05/2010  M2.15 INCH       DEUEL              NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       9 NNE BRULE             41.22N 101.82W
07/05/2010  M2.08 INCH       KEITH              NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       3 S GRANT               40.80N 101.73W
07/05/2010  M2.00 INCH       PERKINS            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       3 ENE BRULE             41.11N 101.83W
07/05/2010  M1.92 INCH       KEITH              NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       12 WSW HAYES CENTER     40.44N 101.23W
07/05/2010  M1.79 INCH       HAYES              NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       2 W OGALLALA            41.13N 101.76W
07/05/2010  M1.75 INCH       KEITH              NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       6 NW HERSHEY            41.22N 101.08W
07/05/2010  M1.73 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       4 ENE WELLFLEET         40.77N 100.66W
07/05/2010  M1.72 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       3 N GRANT               40.89N 101.73W
07/05/2010  M1.70 INCH       PERKINS            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       9 WSW WALLACE           40.79N 101.32W
07/05/2010  M1.51 INCH       PERKINS            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       8 SW MADRID             40.77N 101.65W
07/05/2010  M1.61 INCH       PERKINS            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

0700 AM     HEAVY RAIN       2 WNW NORTH PLATTE      41.14N 100.81W
07/05/2010  M1.28 INCH       LINCOLN            NE   MESONET

            STORM TOTAL RAINFALL ENDING AT 700 AM CDT. REPORT WAS
            FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
            INFORMATION NETWORK OBSERVER.

&&

SJC
Special weather statement, Jul 6, 2:13 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
313 PM CDT TUE JUL 6 2010

NEZ005-006-094-062100-
EASTERN CHERRY NE-KEYA PAHA NE-WESTERN CHERRY NE-
313 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY AND WESTERN
KEYA PAHA COUNTIES UNTIL 400 PM CDT/300 PM MDT/...

AT 305 PM CDT/205 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF SMITH FALLS STATE PARK TO 11 MILES NORTHWEST OF HIGHWAY 97
CROSSING THE NORTH LOUP RIVER...AND MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  SMITH FALLS STATE PARK...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
  SPARKS...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 97 MILE MARKER 110...
  HIGHWAY 97 MILE MARKER 100...
  HIGHWAY 20 MILE MARKER 210...
  HIGHWAY 12 MILE MARKER 30...

THOUGH NOT IMMEDIATELY SEVERE...THIS LINE OF STORMS WILL BE
MONITORED CLOSELY. IF IT INTENSIFIES FURTHER...A WARNING WILL BE
ISSUED. PERSONS IN NORTHEASTERN AND EAST CENTRAL CHERRY COUNTY
SHOULD CLOSELY MONITOR THE LATEST STATEMENTS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT (9 PM MDT)
FOR NORTH CENTRAL NEBRASKA.

BUTTLER
Special weather statement, Jul 6, 2:56 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT TUE JUL 6 2010

NEZ004-022-023-094-062145-
GARDEN NE-GRANT NE-SHERIDAN NE-WESTERN CHERRY NE-
256 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
SOUTHEASTERN SHERIDAN...NORTHWESTERN GRANT AND NORTHERN GARDEN
COUNTIES UNTIL 345 PM MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JERRY LAKE...OR 32 MILES NORTH OF OSHKOSH...
MOVING NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JERRY LAKE...
  HERMAN LAKE...
  PATTERSON LAKE...
  KINCAID LAKE...
  LAKESIDE...
  DOMINICK LAKE...
  ELLSWORTH...
  BINGHAM...
  KENNEDY LAKE...
  WATSON LAKE...
  ASHBY...
  HIGHWAY 250 MILE MARKER 10...

THOUGH NOT IMMEDIATELY SEVERE...THIS STORM WILL BE MONITORED
CLOSELY. IF IT INTENSIFIES FURTHER...A WARNING WILL BE ISSUED.

BUTTLER
Special weather statement, Jul 6, 3:04 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
404 PM CDT TUE JUL 6 2010

NEZ005-094-062200-
EASTERN CHERRY NE-WESTERN CHERRY NE-
404 PM CDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL
500 PM CDT/400 PM MDT/...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF SCHLAGEL CREEK STATE WILDLIFE
MANAGEMENT AREA...OR 15 MILES SOUTHWEST OF VALENTINE...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VALENTINE...
  BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA...
  SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 97 CROSSING THE NIOBRARA RIVER...
  SMITH FALLS STATE PARK...
  HIGHWAY 20 MILE MARKER 210...
  HIGHWAY 12 MILE MARKER 10...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A FLASH FLOOD WARNING IS IN EFFECT FOR PORTIONS OF CENTRAL CHERRY
COUNTY UNTIL 7 PM CDT (6 PM MDT).

BUTTLER
Special weather statement, Jul 6, 3:37 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
437 PM CDT TUE JUL 6 2010

NEZ094-062230-
WESTERN CHERRY NE-
337 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY COUNTY UNTIL
430 PM MDT...

AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
HIGHWAY 97 CROSSING THE NORTH LOUP RIVER TO 5 MILES SOUTH OF ROUND
LAKE TO 7 MILES SOUTHWEST OF DIPPING VAT MEADOW...AND MOVING
SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MOTHER LAKE...
  SPECKEL MEIR LAKE...
  HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...
  HIGHWAY 97 MILE MARKER 100...
  HIGHWAY 61 MILE MARKER 170...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS IS ALSO LIKELY. DO
NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

BUTTLER

The radar

The North Platte radar (KLNX), 86 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

7 hail, 3 flood, 1 flash flood. Local standard time, as filed.

Hail, Cherry

When
July 6, 3:40 PM CST to 3:50 PM CST
Where
Cherry County, 10.64 mi NE of Merritt Res
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.720, -100.760

Hail, Cherry

When
July 6, 4:38 PM CST
Where
Cherry County, 15.2 mi S of (Vtn)miller Fld Vale
Measured
1 in hail
Reported by
Public
Coordinates
42.630, -100.550

Hail, Cherry

When
July 6, 5:45 PM CST
Where
Cherry County, 2.13 mi SSW of Wood Lake
Measured
0.88 in hail
Reported by
Public
Coordinates
42.600, -100.240

Hail, Brown

When
July 6, 6:15 PM CST
Where
Brown County, 4.29 mi NW of Johnstown
Measured
1 in hail
Reported by
Public
Coordinates
42.620, -100.120

Hail, Garden

When
July 6, 5:45 PM MST
Where
Garden County, 6.06 mi ENE of Lisco
Measured
0.88 in hail
Reported by
Public
Coordinates
41.530, -102.510

Hail, Garden

When
July 6, 5:50 PM MST
Where
Garden County, 7.87 mi NW of Oshkosh
Measured
1.25 in hail
Reported by
Public
Coordinates
41.490, -102.450

Hail, Cherry

When
July 6, 8:25 PM CST
Where
Cherry County, 11.99 mi WSW of Brownlee
Measured
0.88 in hail
Reported by
Public
Coordinates
42.220, -100.840

Flash Flood, Deuel

When
July 7, 4:07 AM MST to 7:00 AM MST
Where
Deuel County, 0.69 mi S of Chappell to 6.38 mi SSE of Chappell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.090, -102.470

Highway 385 closed near Chappell due to water over the road.

Flood, Deuel

When
July 7, 11:23 AM MST
Where
Deuel County, 7.96 mi NW of Chappell to 5.46 mi NNW of Chappell
Cause
Heavy Rain
Reported by
NWS Employee
Coordinates
41.180, -102.580

Highway 30 in far western Deuel County is reduce to one lane of traffice due to flooding. Significant water is standing in the surrounding farmland.

Flood, Deuel

When
July 7, 4:00 PM MST
Where
Deuel County, 0.69 mi S of Chappell to 1 mi SE of Chappell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.090, -102.470

Law enforcement reported around a dozen roads in the vicinity of Lodgepole Creek have water flowing over them. Water was up to the southern edge of the grain elevators on the southwest side of Chappell.

Flood, Deuel

When
July 7, 7:41 PM MST
Where
Deuel County, 0.69 mi S of Chappell to 0.97 mi SE of Chappell
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.090, -102.470

Law enforcement reported water over portions of the Chappell Golf Course, Road 167 is closed south of Highway 385.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240417, 240418, 240420, 240421, 240422, 240423, 240424, 240412, 240413, 240415, 240416.